Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 168, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 12, 2009, 12:41 PM CDT for Bolivar County, Sunflower County, Washington County, Mississippi. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2009, 12:41 PM CDT (17:41 UTC)
- Expired
- Apr 12, 2009, 1:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Bolivar County, MS, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 12:06 PM CDT, 35 minutes earlier.
Area forecast discussion, Apr 12, 12:06 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1206 PM CDT SUN APR 12 2009
.DISCUSSION...THE DEWPOINTS TO WEST WERE STEADILY INCREASING AS THE
WARM FRONT TRACKED NORTH. SEVERE STORMS WERE STARTING TO EXTEND INTO
THE WESTERN ZONES. RUC SHOWS 700-500MB LAPSE RATES AROUND 7 OR 8 WITH
500MB TEMPERATURES AROUND -12 TO -13. MORNING SOUNDINGS SHOW ELEVATED
INSTABILITY...BUT THE LOWER LEVELS AT JACKSON WERE STILL DRY. LOOKING
FOR ELEVATED HAIL PRODUCING STORMS CONTINUE FOR THE WESTERN PORTIONS
OF THE CWA...MAINLY THE LOUISIANA PARISHES AND SOUTHEAST ARKANSAS
COUNTIES INTO THE EARLY AFTERNOON. THE LINE OF STORMS WAS ALREADY
BARING DOWN ON WESTERN LOUISIANA AND WILL LIKELY BE MOVING INTO THE FAR
WESTERN PORTIONS OF THE CWA AROUND 2 PM. MADE SOME SMALL ADJUSTMENTS
TO THE WEATHER GRIDS TO INCREASE THUNDER WORDING IN THE WEST.
THINKING AT THIS TIME THAT LINE OF STORMS WILL BE OVER SE AR/NE LA
FROM 2-4...ALONG THE RIVER 3-6 INTO THE I-55 CORRIDOR FROM 5-8 AND
INTO THE EAST FROM 8-12A AND LIKELY LINGERING OVER THE FAR E/SE
COUNTIES A LITTLE AFTER MIDNIGHT.
LOWERED THE TEMPERATURES IN THE SOUTHEAST WHERE THE STRATUS REFUSES
TO DISSIPATE AND TEMPERATURES WERE STRUGGLING TO GET OUT OF THE LOWER
60S. THE LAKE WIND ADVISORY CONTINUES. NO OTHER CHANGES TO THE
FORECAST.
&&
.AVIATION...SHOWERS AND THUNDERSTORMS WEE STILL EXPECTED TO MOVE
INTO THE WESTERN PORTIONS OF THE AREA BY EARLY AFTERNOON AND TRACK
EAST THROUGH THE EVENING. THUNDERSTORMS WERE ALREADY MOVING INTO THE
GREENVILLE AREA WITH SCATTERED THUNDERSTORMS MOVING THROUGH FOR THE
NEXT HOUR OR TWO. HAIL IS LIKELY FROM NOW THROUGH 2 PM. A LINE OF
THUNDERSTORMS WILL MOVE INTO THE REGION AFTER 2 PM. LOOK FOR
THUNDERSTORMS AT GLH FROM 2-6P...GWO/JAN 4-8P...MEI/GTR 7-11P AND HBG
FROM 8P UNTIL AFTER MIDNIGHT. IN ADDITION TO THUNDERSTORMS A TIGHT
PRESSURE GRADIENT WILL MAINTAIN WINDS FROM 10 TO 20KTS WITH GUSTS TO
30KTS POSSIBLE AT ALL SITES THROUGH MIDNIGHT. AFTER 6Z CONDITIONS SHOULD
IMPROVE ACROSS THE AREA. WITH SKIES CLEARING FROM THE WEST THROUGH
14Z. ANOTHER DISTURBANCE WILL APPROACH THE AREA MONDAY MORNING
BRINGING CLOUDS AND MAYBE A FEW SPRINKLES TO GLH/GWO/GTR. CEILINGS
WILL REMAIN ABOVE 3KFT. OTHERWISE...VFR CONDITIONS SHOULD PREVAIL AT
ALL SITES FROM 15Z THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 73 60 79 53 / 78 88 20 13
MERIDIAN 73 59 77 50 / 57 94 31 26
VICKSBURG 73 58 79 50 / 88 77 18 9
HATTIESBURG 74 62 78 58 / 57 82 36 16
NATCHEZ 74 60 79 47 / 82 65 17 7
GREENVILLE 71 56 77 48 / 93 73 20 14
GREENWOOD 70 58 79 48 / 80 83 20 25
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR MSZ028>033-
037>039-044>046-050>052-056>058-065-066-073-074.
LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR MSZ018-019-
025>027-034>036-040>043-047>049-053>055-059>064-072.
LA...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LAZ007>009-
015-016-023>026.
AR...LAKE WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARZ074-075.
&&
7Hazardous weather outlook, Apr 12, 6:08 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 608 AM CDT SUN APR 12 2009 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034-035-040>043-047>050- 053>055-059>063-131115- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN- SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE- 608 AM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EVENING. SCATTERED SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES...ARE EXPECTED TO APPROACH THE MISSISSIPPI RIVER AFTER ABOUT 5 PM THIS AFTERNOON. THE STORMS WILL AFFECT THE AREA THIS EVENING...THEN MOVE EAST OF THE AREA BEFORE MIDNIGHT. A POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE LOWER MISSISSIPPI VALLEY REGION AND A STRONG JET STREAM WILL CREATE VERY STRONG WIND SHEAR AND AN UNSTABLE ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER OUTBREAKS. RESIDENTS ARE URGED TO KEEP INFORMED OF THE LATEST INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. MSZ051-052-056>058-064>066-072>074-131115- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 608 AM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A SEVERE WEATHER OUTBREAK WILL BE POSSIBLE TONIGHT. SCATTERED SEVERE THUNDERSTORMS CONTAINING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES...ARE EXPECTED TO MOVE IN AROUND 9 PM THIS EVENING AND THEN AFFECT THE AREA THROUGH MUCH OF THE NIGHT. A POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE LOWER MISSISSIPPI VALLEY REGION AND A STRONG JET STREAM WILL CREATE VERY STRONG WIND SHEAR AND AN UNSTABLE ENVIRONMENT CONDUCIVE FOR SEVERE WEATHER OUTBREAKS. RESIDENTS ARE URGED TO KEEP INFORMED OF THE LATEST INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER OUTBREAK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT. MSZ018-019-025>033-036>039-044>046-131115- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE- NESHOBA-KEMPER- 608 AM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH EVENING. THUNDERSTORMS CONTAINING...LARGE HAIL...AND POSSIBLY STRONG WIND GUSTS...ARE EXPECTED TO APPROACH THE MISSISSIPPI RIVER AFTER ABOUT 5 PM THIS AFTERNOON...THEN MOVE THROUGH THE AREA DURING THE EVENING. AT THIS TIME...IT LOOKS LIKE THE GREATEST INSTABILITY WILL BE FARTHER SOUTH AND THIS SHOULD LIMIT THE POTENTIAL FOR DAMAGING WINDS. A POWERFUL LOW PRESSURE SYSTEM MOVING INTO THE LOWER MISSISSIPPI VALLEY REGION AND A STRONG JET STREAM WILL INTERACT WITH A VERY MOIST AIRMASS TO BRING WIDESPREAD THUNDERSTORMS WITH HEAVY RAIN LATER THIS AFTERNOON AND THIS EVENING. RESIDENTS SHOULD KEEP INFORMED OF THE LATEST UPDATES CONCERNING THIS THUNDERSTORM EVENT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Local storm report, Apr 12, 11:15 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL 4 NE CROSSETT 33.17N 91.92W
04/12/2009 E1.00 INCH ASHLEY AR LAW ENFORCEMENT
&&
CMELocal storm report, Apr 12, 11:27 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL 2 NE CROSSETT 33.15N 91.94W
04/12/2009 E1.25 INCH ASHLEY AR LAW ENFORCEMENT
BUSTED WINDSHIELD ON A SO VEHICLE.
&&
CMELocal storm report, Apr 12, 12:07 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1207 PM CDT SUN APR 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL LAKE VILLAGE 33.32N 91.28W
04/12/2009 E1.00 INCH CHICOT AR LAW ENFORCEMENT
&&
CMESpecial weather statement, Apr 12, 12:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1227 PM CDT SUN APR 12 2009 ARZ074-121810- ASHLEY AR- 1227 PM CDT SUN APR 12 2009 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHWEST OF WEST CROSSETT AT 1227 PM CDT...MOVING NORTHEAST AT 55 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY. CAW
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:45 AM CDT | Lake Wind Advisory | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more | 19 hr |
| Apr 12, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 44 min |
| Apr 12, 3:53 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 52 min |
| Apr 12, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 39 min |
| Apr 12, 5:40 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 50 min |
| Apr 12, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 65 min |
| Apr 12, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 61 min |
| Apr 12, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 40 min |
| Apr 12, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 52 min |
| Apr 12, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 45 min |
| Apr 12, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 40 min |
| Apr 12, 11:22 AM CDT | Severe Thunderstorm Warning | JAN | Ashley | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.